[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.191.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 18, 1983

Pulmonary Infiltrates and Eosinophilia From Minocycline

Author Affiliations

University of Kansas School of Medicine Wichita

JAMA. 1983;250(19):2602. doi:10.1001/jama.1983.03340190016010
Abstract

To the Editor.—  A variety of drugs has been implicated as causes of pulmonary infiltrates with peripheral eosinophilia. Ho et al1 described two patients in whom administration of a tetracycline antibiotic was associated with diffuse skin rash and pulmonary infiltrates with eosinophilia.

Report of a Case.—  A 55-year-old woman was given oral minocycline hydrochloride (100 mg twice a day) in December 1982 for treatment of a cutaneous Mycobacterium marinum infection. Approximately four weeks later, the skin lesions had resolved but she experienced fever, chills, night sweats, and fatigue. The minocycline therapy was discontinued and she was admitted to the hospital. Her temperature was 40 °C. On auscultation, breath sounds were decreased and fine crackles were heard over both lung bases. Admission chest x-ray film showed diffuse bilateral fine reticulonodular infiltrates involving all lobes but most prominent in the lung bases. The WBC count was 12,900/cu mm with 22% eosinophils; an

×